Alert archive / Georgia / Severe Thunderstorm Warnings in 2019

Severe Thunderstorm Warning 81, NWS Atlanta, GA

May 9, 2019Chattahoochee County, Stewart County, Georgia

NWS Atlanta, GA issued this severe thunderstorm warning at May 9, 2019, 6:35 PM EDT for Chattahoochee County, Stewart County, Georgia. It was in force for 25 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 9, 2019, 6:35 PM EDT (22:35 UTC)
Expired
May 9, 2019, 7:00 PM EDT
In force
25 min
Issued by
NWS Atlanta, GA
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Chattahoochee County, GA, Stewart County, GA

The radar

The Maxwell AFB radar (KMXX), 87 km from the middle of the area, began a volume at 22:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 9, 6:48 PM EDTTSTM WND DMG5 Wsw Jamestown/South F, GA3 TREES WERE REPORTED DOWN AT THE ENTRANCE OF RIVER BEND PARK.
May 9, 6:51 PM EDTTSTM WND DMG2 Wnw Cusseta, GAA TREE WAS REPORTED DOWN NEAR THE 15TH MILE MARKER ALONG HIGHWAY 520 NB.
May 9, 6:54 PM EDTTSTM WND DMG1 S Cusseta, GAA TREE AND POWER LINE WERE REPORTED DOWN IN THE 100 BLOCK OF MISSOURI RIVER ROAD.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 13 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 10.6 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2019-05-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 24 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2019-05-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 58 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
24 J/kg
Mixed-layer CIN
-74 J/kg
Mixed-layer LCL
837 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
58 m²/s²
0-3 km storm-relative helicity
114 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

021 
WUUS52 KFFC 092235
SVRFFC
GAC053-259-092300-
/O.NEW.KFFC.SV.W.0081.190509T2235Z-190509T2300Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Peachtree City GA
635 PM EDT Thu May 9 2019

The National Weather Service in Peachtree City has issued a

* Severe Thunderstorm Warning for...
  Chattahoochee County in west central Georgia...
  Northern Stewart County in west central Georgia...

* Until 700 PM EDT.

* At 634 PM EDT, a severe thunderstorm was located near Fort Mitchell
  Activity Center, or 12 miles west of Cusseta, moving east at 30
  mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* Locations impacted include...
  Cusseta, Fort Benning/lawson Army Air Fld, Christopher,
  Jamestown/south Fort Benning, Brooklyn, Renfroe, Louvale and Manta.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

If you see wind damage...hail or flooding...wait until the storm has
passed...and then call the National Weather Service toll free
at 1 8 6 6 7 6 3 4 4 6 6 or tweet us your report at NWSATLANTA.

&&

LAT...LON 3215 8504 3218 8501 3220 8496 3221 8498
      3222 8498 3222 8493 3224 8491 3225 8492
      3226 8489 3230 8494 3233 8501 3235 8500
      3236 8498 3240 8468 3212 8467
TIME...MOT...LOC 2234Z 268DEG 26KT 3226 8498 

HAIL...1.00IN
WIND...60MPH
 
$$
1 follow-up statement
638 
WWUS52 KFFC 092253
SVSFFC

Severe Weather Statement
National Weather Service Peachtree City GA
653 PM EDT Thu May 9 2019

GAC053-259-092302-
/O.EXP.KFFC.SV.W.0081.000000T0000Z-190509T2300Z/
Chattahoochee GA-Stewart GA-
653 PM EDT Thu May 9 2019

...THE SEVERE THUNDERSTORM WARNING FOR CHATTAHOOCHEE AND NORTHERN
STEWART COUNTIES WILL EXPIRE AT 700 PM EDT...
                
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire.  However small
hail, gusty winds and heavy rain are still possible with this
thunderstorm.

LAT...LON 3215 8504 3218 8501 3220 8496 3221 8498
      3222 8498 3222 8493 3224 8491 3225 8492
      3226 8489 3230 8494 3233 8501 3235 8500
      3236 8498 3240 8468 3212 8467
TIME...MOT...LOC 2252Z 268DEG 26KT 3226 8483 

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 9, 3:25 PM EDT, 3 hours 10 minutes earlier.

Area forecast discussion, May 9, 3:25 PM EDT, 3 hours 10 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
325 PM EDT Thu May 9 2019

.SHORT TERM /Tonight through Friday Night/...

...Severe Storms Possible Through This Evening...

Continue to monitor progression of of squall line through far east
Alabama and now moving into our western tier. This is about 2
hours ahead of schedule from the previous hi res guidance and
there is some risk of this activity outracing its forcing but that
would not likely occur until its gets closer to Atlanta metro.
Until then, expect continued strong to locally severe activity for
the next couple of hours with this line. Southern portion of the
line is feeding more on enhanced instability than mid level
forcing. This instability axis does stretch into our southwest
zones so could see some enhanced storm development there.

Models march this activity right on through central GA this
evening with just stray showers left in its wake for the remainder
of the overnight period. Low clouds will certainly develop with
the moisture in place but fog will be limited by slightly elevated
winds during the night time period. That said, some of the wind
sheltered locations and areas that receive abundant rainfall could
see more significant reductions to visibility.

With most of the shortwave energy remaining to the west for
Friday, it has all the makings of a typical summer day across the
area. CAPE values will approach 2000 J/KG with precipitable water
around 1.5 inches, all leading to generally mid range chance pops
favored during the afternoon. Downdraft CAPE looks higher than
previous days so could see some higher chances for stronger
downdrafts with some of the activity.

As we head into late Fri night and Sat morning, should see a
rapid increase in pops as strong shortwave moves through Alabama.
Based on setup, could see some training of cells through Sat
morning and perhaps transition to more of a heavy rainfall and
flood threat.

Deese

.LONG TERM /Saturday through Thursday/...

Only tweaks to the long term based on the latest guidance.
A wet and stormy Saturday and Sunday is still expected.

BDL

&&

.PREV DISCUSSION... /issued 151 PM EDT Thu May 9 2019/

PREV DISCUSSION... /issued 1102 AM EDT Thu May 9 2019/

LONG TERM /Friday Night through Wednesday/...
A stationary boundary across the southeast states will contribute to
unsettled weather for the weekend.

A stalled frontal boundary across northern GA will provide focus for
several rounds of convection through the weekend. At the beginning
of the period, the old frontal boundary should be situated just
south of the GA/NC/TN line. The models do push the boundary a bit
northward later Saturday into Sunday as a wave of low pressure moves
northeast along the boundary. The stronger wave of low pressure will
help drag the boundary through the remainder of the CWFA late Sunday
into early Monday. High pressure builds in for the remainder of the
long term period. Overall, there have been no major timing changes
to the forecast.

Not confident on how far north of the GA/TN/NC state line the
boundary will move, but the front should be close enough to the far
northern portion of the CWFA should retain the highest pops. In
addition, the axis of heaviest QPF remains in just about the same
place as yesterdays runs...mainly along and north of a Douglasville
to Atlanta to Athens line. However, the QPF values have increased,
especially across the highest elevations. Storm Total QPF from
Friday Night through Monday ranges from 1-2 inches north of
Interstate 20 with some locally higher amounts of 3-4 inches across
the higher terrain. South of I-20, values of an inch or less are
likely.

High pressure and drier conditions are anticipated for Tuesday
through Thursday. A brief return to more normal temps Monday and
Tuesday quickly moderate for the latter half of the week back to
above normal values.

NListemaa

AVIATION...
18Z UPDATE...

Winds at ATL have been flirting with SSW at ATL but this looks to
be fleeting and have kept them on the east side for now. VFR
conditions for now but a complex of storms and MVFR cigs poised
over Alabama will be headed for the terminals late this afternoon
into the evening hours. After 22Z looks to be the most favorable
timing for now and will include a TEMPO for all sites with MCN and
AHN just a few hours later with the TEMPO. Low cigs to develop in
the wake of this activity and have added in a period of IFR for
Friday morning for most sites.

//ATL CONFIDENCE...18Z UPDATE...
Medium on TSRA timing and IFR.
High on remaining elements.

Deese

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          65  84  66  79 /  70  40  70  80
Atlanta         67  84  67  79 /  70  40  70  80
Blairsville     61  78  61  73 /  60  40  70  80
Cartersville    65  82  65  78 /  80  50  70  80
Columbus        68  87  68  85 /  60  50  40  60
Gainesville     65  81  65  76 /  60  40  70  80
Macon           66  87  67  85 /  60  40  50  60
Rome            64  83  64  78 /  80  50  70  80
Peachtree City  65  85  65  80 /  70  50  60  70
Vidalia         68  88  68  88 /  30  40  40  50

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...Deese
LONG TERM....BDL
AVIATION...Deese
Hazardous weather outlook, May 9, 10:00 AM EDT, 8 hours 35 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
1000 AM EDT Thu May 9 2019

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-101000-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
1000 AM EDT Thu May 9 2019

This Hazardous Weather Outlook is for portions of North and
Central Georgia.

.DAY ONE...This afternoon and Tonight...

Scattered to numerous thunderstorms are expected over portions of
north and central Georgia this afternoon into tonight.
A few storms will be strong and possibly severe over portions
of north and west Georgia. The main hazards will be strong and
possibly damaging winds, frequent lightning and heavy rain.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday...

There is a chance of thunderstorms across the area
Friday into early Monday, with the greatest coverage on Saturday
and Sunday. A few storms could be strong and possibly severe with
gusty winds and frequent lightning. Heavy rainfall will also be
possible, especially across far north Georgia where localized
flooding could occur.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed through tonight.

In the hours before

Special weather statement, May 9, 4:08 PM EDT, 2 hours 27 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
408 PM EDT Thu May 9 2019

GAZ004-005-012-020-092045-
Whitfield GA-Gordon GA-Bartow GA-Murray GA-
408 PM EDT Thu May 9 2019

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN WHITFIELD...GORDON...
NORTHERN BARTOW AND SOUTHWESTERN MURRAY COUNTIES UNTIL 445 PM EDT...

At 408 PM EDT...a line of strong thunderstorms was along a line
extending from near Sugar Valley to Calhoun to near Kingston...and
moving northeast at 35 mph.

  HAZARD...40 mph wind and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of these storms include
Calhoun, Adairsville, Resaca, Fairmount, Ranger, Carters,
Sonoraville, Ramhurst, Oostanaula, Redbud, Folsom, Audubon, Pine Log,
Sugar Valley, Oakman, Funkhouser, Nickelsville and North Georgia
Speedway.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. Motorists should
slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3475 8471 3463 8465 3448 8466 3446 8465
      3444 8466 3436 8465 3435 8465 3426 8502
      3435 8502 3435 8501 3439 8501 3439 8502
      3445 8502 3458 8507 3460 8506
TIME...MOT...LOC 2008Z 247DEG 32KT 3463 8502 3448 8496 3427 8498

WIND...40MPH
Special weather statement, May 9, 4:33 PM EDT, 2 hours 2 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
433 PM EDT Thu May 9 2019

GAZ007-013-014-021-031>033-043-044-092115-
Gilmer GA-Dawson GA-North Fulton GA-Douglas GA-Cobb GA-Cherokee GA-
Pickens GA-Paulding GA-South Fulton GA-
433 PM EDT Thu May 9 2019

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN GILMER...NORTHWESTERN
DAWSON...NORTH FULTON...DOUGLAS...COBB...CHEROKEE...PICKENS...EASTERN
PAULDING AND NORTHERN SOUTH FULTON COUNTIES UNTIL 515 PM EDT...

At 432 PM EDT...a line of strong thunderstorms was along a line
extending from Oakman to near Emerson to near Treasure Lake...and
moving northeast at 40 mph.

  HAZARD...40 mph wind and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of these storms include
Atlanta, Marietta, Douglasville, Canton, Jasper, Ellijay, Sandy
Springs, Roswell, Alpharetta, Smyrna, East Point, Kennesaw,
Woodstock, Acworth, Powder Springs, Holly Springs, Austell, Hiram,
Ball Ground and Nelson.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. Motorists should
slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3467 8425 3465 8422 3432 8427 3370 8444
      3362 8487 3408 8474 3408 8466 3464 8465
      3474 8427
TIME...MOT...LOC 2032Z 244DEG 34KT 3457 8471 3410 8480 3365 8496

WIND...40MPH
Special weather statement, May 9, 5:12 PM EDT, 1 hour 23 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
512 PM EDT Thu May 9 2019

GAZ013>015-021-022-032>034-043>045-092200-
Dawson GA-North Fulton GA-Douglas GA-Cobb GA-Cherokee GA-DeKalb GA-
Forsyth GA-Gwinnett GA-Pickens GA-Lumpkin GA-South Fulton GA-
512 PM EDT Thu May 9 2019

...SIGNIFICANT WEATHER ADVISORY FOR DAWSON...NORTH FULTON...
NORTHEASTERN DOUGLAS...COBB...CHEROKEE...NORTHWESTERN DEKALB...
WESTERN FORSYTH...WESTERN GWINNETT...PICKENS...WESTERN LUMPKIN AND
NORTHEASTERN SOUTH FULTON COUNTIES UNTIL 600 PM EDT...

At 512 PM EDT...a line of strong thunderstorms was along a line
extending from near Cartecay to near Campbellton...and moving
northeast at 35 mph.

  HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
           and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of these storms include
Atlanta, Marietta, Douglasville, Canton, Decatur, Cumming, Jasper,
Dawsonville, Sandy Springs, Roswell, Johns Creek, Alpharetta, Smyrna,
Dunwoody, East Point, Milton, Kennesaw, Duluth, Woodstock and Powder
Springs.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3373 8422 3362 8473 3456 8448 3455 8447
      3456 8443 3455 8437 3456 8437 3456 8435
      3458 8433 3457 8429 3457 8426 3460 8425
      3460 8422 3462 8420 3460 8419 3466 8413
      3466 8407 3464 8404 3467 8403 3468 8400
TIME...MOT...LOC 2112Z 247DEG 29KT 3459 8441 3365 8463

WIND...40MPH
Special weather statement, May 9, 5:57 PM EDT, 38 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
557 PM EDT Thu May 9 2019

GAZ022-023-034-045>047-055-057-092230-
Hall GA-Walton GA-Rockdale GA-Clayton GA-DeKalb GA-Forsyth GA-
Gwinnett GA-Henry GA-
557 PM EDT Thu May 9 2019

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN HALL...WESTERN
WALTON...ROCKDALE...NORTHEASTERN CLAYTON...SOUTHEASTERN DEKALB...
FORSYTH...GWINNETT AND NORTHWESTERN HENRY COUNTIES UNTIL 630 PM
EDT...

At 555 PM EDT...a line of strong thunderstorms was along a line
extending from Silver City to near Cumming to near Duluth to Belmont
to Morrow...and moving east at 30 mph.

  HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
           and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of these storms include
Gainesville, Lawrenceville, Conyers, Cumming, Jonesboro, Duluth,
Stockbridge, Sugar Hill, Forest Park, Snellville, Suwanee, Riverdale,
Buford, Lilburn, Loganville, Norcross, Clarkston, Braselton, Morrow
and Stone Mountain.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3432 8383 3405 8385 3401 8387 3399 8385
      3377 8390 3352 8405 3354 8440 3369 8428
      3403 8417 3403 8412 3405 8410 3407 8416
      3433 8414
TIME...MOT...LOC 2155Z 258DEG 25KT 3434 8412 3418 8413 3397 8415 3373
8418 3358 8432

WIND...40MPH
Special weather statement, May 9, 5:59 PM EDT, 36 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
559 PM EDT Thu May 9 2019

GAZ102-103-092245-
Stewart GA-Webster GA-
559 PM EDT Thu May 9 2019

...SIGNIFICANT WEATHER ADVISORY FOR STEWART AND SOUTHERN WEBSTER
COUNTIES UNTIL 645 PM EDT...

At 559 PM EDT...a line of strong thunderstorms was along a line
extending from near Crossroads to Coles...and moving northeast at 25
mph.

  HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to
           ground lightning.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects.

Some locations in the path of these storms include
Lumpkin, Preston, Richland, Weston, Charles, Kimbrough, Westville,
Leveretts, Troutman, Sanford, Centerpoint, Louvale and Providence
Canyon State Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.

LAT...LON 3192 8467 3193 8468 3192 8469 3192 8480
      3193 8480 3192 8481 3192 8491 3195 8496
      3198 8496 3198 8501 3197 8504 3223 8491
      3223 8485 3200 8444 3193 8444 3192 8461
TIME...MOT...LOC 2159Z 221DEG 21KT 3187 8499 3176 8481

HAIL...0.25IN
WIND...40MPH
Special weather statement, May 9, 6:14 PM EDT, 21 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
614 PM EDT Thu May 9 2019

GAZ078-079-089>091-102-103-092300-
Chattahoochee GA-Harris GA-Stewart GA-Marion GA-Webster GA-Talbot GA-
Muscogee GA-
614 PM EDT Thu May 9 2019

...SIGNIFICANT WEATHER ADVISORY FOR CHATTAHOOCHEE...SOUTHERN
HARRIS...STEWART...MARION...WESTERN WEBSTER...SOUTHWESTERN TALBOT AND
MUSCOGEE COUNTIES UNTIL 700 PM EDT...

At 613 PM EDT...a line of strong thunderstorms was along a line
extending from Goat Rock Lake to Phenix Drag Strip to near White
Oak...and moving east at 45 mph.

  HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to
           ground lightning.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects.

Some locations in the path of these storms include
Columbus, Lumpkin, Buena Vista, Cusseta, Richland, Geneva, Fort
Benning/lawson Army Air Fld, North Fort Benning, Bibb City, Upatoi,
Weston, Brantley, Seminole, Green Island Hills, Juniper, Columbus
Metropolitan Airport, Oakland, Troutman, Sanford and Benning Hills.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.

LAT...LON 3192 8491 3195 8496 3198 8496 3199 8506
      3209 8504 3213 8506 3220 8496 3222 8498
      3222 8493 3225 8492 3226 8489 3233 8501
      3238 8497 3244 8497 3245 8500 3252 8500
      3264 8511 3262 8450 3231 8445 3192 8465
TIME...MOT...LOC 2213Z 281DEG 41KT 3262 8511 3243 8509 3193 8533

HAIL...0.25IN
WIND...40MPH

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 9, 2:51 PM EDTSevere Thunderstorm WarningFFCChattooga, Dade, Floyd, Walker39 min
May 9, 3:10 PM EDTSpecial Weather StatementFFCDade50 min
May 9, 3:16 PM EDTSevere Thunderstorm WarningFFCBartow, Carroll, Floyd, Haralson, Polk44 min
May 9, 3:28 PM EDTSevere Thunderstorm WarningFFCChattooga, Floyd, Gordon, Walker, Whitfield47 min
May 9, 3:33 PM EDTSpecial Weather StatementFFCCatoosa, Dade, Walker27 min
May 9, 3:59 PM EDTSpecial Weather StatementFFCBartow, Carroll, Haralson, Paulding, Polk46 min
May 9, 4:08 PM EDTSpecial Weather StatementFFCGordon37 min
May 9, 4:33 PM EDTSpecial Weather StatementFFCCherokee, Cobb, Douglas, Fulton, Gilmer, Pickens42 min
May 9, 5:12 PM EDTSpecial Weather StatementFFCCherokee, Cobb, Dawson, DeKalb, Forsyth, Fulton and 1 more48 min
May 9, 5:57 PM EDTSpecial Weather StatementFFCDeKalb, Forsyth, Gwinnett, Rockdale33 min
May 9, 5:59 PM EDTSpecial Weather StatementFFCStewart, Webster46 min
May 9, 6:14 PM EDTSpecial Weather StatementFFCChattahoochee, Marion, Muscogee, Stewart46 min
May 9, 6:39 PM EDTSevere Thunderstorm WarningFFCStewart36 min
May 9, 7:07 PM EDTSpecial Weather StatementFFCMarion, Schley, Stewart, Webster38 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2019Every severe thunderstorm warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.